Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 100, NWS North Platte, NE

June 1, 20185 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 6:07 PM CDT for 5 counties in Nebraska. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2018, 6:07 PM CDT (23:07 UTC)
Expired
Jun 1, 2018, 7:00 PM CDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:15 PM CDTHAIL 1Long Pine, NE
Jun 1, 6:47 PM CDTHAIL 1.5Bassett, NE
Jun 1, 6:49 PM CDTHAIL 1Bassett, NE
Jun 1, 7:05 PM CDTTSTM WND DMG4 E Bassett, NEREPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS
Jun 1, 7:05 PM CDTTSTM WND DMG4 Nne Bassett, NEREPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WUUS53 KLBF 012307
SVRLBF
NEC015-017-089-103-149-020000-
/O.NEW.KLBF.SV.W.0100.180601T2307Z-180602T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM CDT FRI JUN 1 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Rock County in north central Nebraska...
  Eastern Brown County in north central Nebraska...
  Western Holt County in north central Nebraska...
  Eastern Keya Paha County in north central Nebraska...
  Western Boyd County in north central Nebraska...

* Until 700 PM CDT.

* At 606 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Wewela to 10 miles west of Rose,
  moving northeast at 50 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Bassett, Springview, Atkinson, Stuart, Butte, Long Pine, Newport,
  Naper, Dustin, Burton, Anoka, Twin Lakes State Wildlife Management
  Area, Hull Lake State Wildlife Management Area, Thomas Creek State
  Wildlife Management Area, Duff, Mariaville, Pine Glen State
  Wildlife Refuge, Mills, Brocksburg and Nets Peak.

This includes the following highways...
 Highway 183 between mile markers 155 and 225.
 Highway 20 between mile markers 245 and 295.
 Highway 12 between mile markers 49 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building,  and stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4225 9890 4214 9986 4299 9978 4300 9923
      4300 9883
TIME...MOT...LOC 2306Z 233DEG 42KT 4299 9965 4220 9974 

HAIL...2.50IN
WIND...60MPH
 
$$

CDC
3 follow-up statements
939 
WWUS53 KLBF 012325
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
625 PM CDT FRI JUN 1 2018

NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
625 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...

At 624 PM CDT, severe thunderstorms were located along a line
extending from 14 miles southwest of Herrick to near Newport to 8
miles west of Rose, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin, 
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake, 
Mills and Brocksburg.

This includes the following highways...
 Highway 183 between mile markers 155 and 182.
 Highway 20 between mile markers 250 and 295.
 Highway 12 between mile markers 55 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
      4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2324Z 225DEG 29KT 4298 9940 4263 9939 4220 9968 

HAIL...1.25IN
WIND...60MPH
 
$$

CDC
226 
WWUS53 KLBF 012346
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
646 PM CDT FRI JUN 1 2018

NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
646 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...

At 646 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Naper to near Stuart to Rose, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin, 
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake, 
Mills and Brocksburg.

This includes the following highways...
 Highway 183 between mile markers 155 and 182.
 Highway 20 between mile markers 250 and 295.
 Highway 12 between mile markers 55 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
      4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2346Z 241DEG 27KT 4297 9923 4262 9923 4219 9952 

HAIL...1.00IN
WIND...60MPH
 
$$

CDC
069 
WWUS53 KLBF 012347
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
647 PM CDT FRI JUN 1 2018

NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
647 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...

At 647 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Naper to near Stuart to near Rose,
moving northeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Public.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin, 
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake, 
Mills and Brocksburg.

This includes the following highways...
 Highway 183 between mile markers 155 and 182.
 Highway 20 between mile markers 250 and 295.
 Highway 12 between mile markers 55 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
      4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2347Z 241DEG 27KT 4297 9922 4262 9921 4219 9950 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:45 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 1, 1:45 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
145 PM CDT Fri Jun 1 2018

.SHORT TERM...(This evening through Saturday)
Issued at 145 PM CDT Fri Jun 1 2018

Tonight and Saturday.

This evening's severe weather threat remains the primary forecast
focus.  Extreme wind, large hail and a few tornadoes are possible
generally along and east of Highway 83 line from North Platte to
Valentine, though the greatest risk of severe weather is forecast
across north central Nebraska.

The amplified upper ridge centered over the Central CONUS will break
down to the east this afternoon and evening as a significant trough
advances across the Northern Rockies.  At the surface a cold front
was analyzed over the western Panhandle north to a deepening
surface low centered near the Black Hills.  Southeasterly winds have
transported juicy dew points well into the upper 60s across much of
the forecast area.  The 18z observation from KLBF showed a TD of
73F.  With highs in the mid 80s, convective energy is already
exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some
areas. Strong diabatic heating will erode the remaining CIN with
initial convective storms expected shortly after 20z this afternoon
across northern Nebraska. Supercells are expected early in the
evolution which may include tornadic supercells that interact with
any lingering boundary.  At this point, the warm front appears
largely north of the area, but hand analysis indicates several weak
wind shift/boundaries which will need to be watched.  Given the
strongly unstable atmosphere, large hail is expected, some of which
may be as large as baseballs. The storms will quickly congeal and
build south as a low level jet strengthens.  The complex will
transition to an extreme wind threat capable of hurricane force
winds.

The speed of the complex will largely limit the flood potential, but
PWATS are running 90Th percentile for climatological records, so
locally heavy rain would be possible if training were to occur.  The
most likely location of training would be on the southern end of the
line with the interaction of the LLJ. Because several models are
showing some up growth to the south, we expanded out POP coverage
to include Lincoln county, but at that on 30% chance.

Cooler and quite breezy conditions are expected Saturday behind the
cold front.  Could see some gusts from the northwest nearing 30 mph
at times. Otherwise much drier air moving in with dew points falling
into the mid 30s and 40s. Highs in the mid to upper 70s are expected
under sunny skies.

.LONG TERM...(Saturday night through Friday)
Issued at 145 PM CDT Fri Jun 1 2018

Abbreviated due to expected severe weather threat.  Upper level
ridging will expand across the plains next week.  Dry and warm
conditions will prevail, though sufficient instability in the
troposphere will provide for at least an isolated risk of
thunderstorms when disturbances rotate through.  Sunday night
through Monday appears to bring a disturbance to our south with the
next Tuesday afternoon/evening and Wednesday into Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1224 PM CDT Fri Jun 1 2018

Severe thunderstorms are expected to develop this afternoon east
of a line from North Platte to Valentine. Significant hail and
extreme wind is expected with any thunderstorm that develops. The
latest guidance progs most of the activity east of both the KLBF
and KVTN terminals, thus will go with VCTS, but we will monitor
closely as the latest trend from the models is to develop storms
slightly west. Expect short term TAF updates for both sites if
storms initially build west of highway 83. The likely timing on
convective storms at either site will be from 23-03z. The
activity will congeal rapidly to a convective complex and impact
our eastern terminal this evening. KANW, KONL, and KBBW will
likely see impacts from severe thunderstorms this evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Jacobs
LONG TERM...Jacobs
AVIATION...Jacobs
Hazardous weather outlook, Jun 1, 12:34 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1234 PM CDT Fri Jun 1 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-021745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1234 PM CDT Fri Jun 1 2018 /1134 AM MDT Fri Jun 1 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Severe thunderstorms are expected late this afternoon and
evening, generally east of a line from Cody to North Platte to
Stockville. The primary hazards include damaging wind, large hail
and locally heavy rainfall.

Significant severe weather possible across portions of north
central Nebraska. This would be in the form of widespread large
hail, some baseball size, widespread wind damage, some hurricane
force winds, and also a tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A few thunderstorms are expected from time to time next week.
Later forecasts will determine if any severe weather is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely across north central Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 1, 5:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             13 NW SPRINGVIEW        42.96N 99.93W
06/01/2018  E1.00 INCH       KEYA PAHA          NE   PUBLIC

&&

THORNE
Special weather statement, Jun 1, 5:26 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
526 PM CDT FRI JUN 1 2018

NEZ006-008-009-012315-
Brown NE-Rock NE-Keya Paha NE-
526 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROCK...NORTHEASTERN
BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 615 PM CDT...

At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Norden to 8 miles
southwest of Ainsworth. Movement was northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Ainsworth, Springview, Long Pine, Keller Park State Recreation Area,
Thomas Creek State Wildlife Management Area, Bobcat State Wildlife
Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and
Meadville.

This includes the following highways...
 Highway 183 between mile markers 194 and 129.
 Highway 20 between mile markers 236 and 255.
 Highway 12 near mile marker 40, and between mile markers 45 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4300 9962 4245 9961 4240 9998 4275 9999
TIME...MOT...LOC 2226Z 219DEG 19KT 4274 9994 4245 9996

CDC
Local storm report, Jun 1, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 NW AINSWORTH          42.61N 99.94W
06/01/2018  E1.00 INCH       BROWN              NE   PUBLIC

&&

THORNE
Local storm report, Jun 1, 5:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             8 NNW AINSWORTH         42.66N 99.92W
06/01/2018  E1.25 INCH       BROWN              NE   PUBLIC

&&

THORNE
Local storm report, Jun 1, 5:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             1 E AINSWORTH           42.55N 99.84W
06/01/2018  E2.50 INCH       BROWN              NE   STORM CHASER

            REPORT VIA SOCIAL MEDIA WITH PICTURE INCLUDED.

&&

THORNE
Local storm report, Jun 1, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             12 NW AINSWORTH         42.67N 100.02W
06/01/2018  E1.50 INCH       BROWN              NE   LAW ENFORCEMENT

&&

THORNE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:42 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha36 min
Jun 1, 4:37 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha68 min
Jun 1, 5:26 PM CDTSpecial Weather StatementLBFKeya Paha49 min
Jun 1, 5:35 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock40 min
Jun 1, 6:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup19 min
Jun 1, 6:39 PM CDTSevere Thunderstorm WarningLBFBrown, Rock37 min
Jun 1, 6:43 PM CDTSpecial Weather StatementLBFLoup17 min
Jun 1, 6:51 PM CDTSpecial Weather StatementLBFSheridan39 min
Jun 1, 6:53 PM CDTSevere Thunderstorm WarningLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock52 min
Jun 1, 6:59 PM CDTSpecial Weather StatementLBFLoup46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.